MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. TIP CLEANER

MEGADYNE MEDICAL PRODUCTS, INC. TIP CLEANER
Model Number TC100
Medical Device Problem Codes Material Separation (1562); Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: unknown; captured as awareness date.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.From new dean: the device history record review could not be performed because a lot number was not provided by the customer.Additional information was requested, and the following was obtained: below is the info i currently have with the information.Due to hippa policies, the account is not willing to share or discuss much more about the incident.Per their request, they asked for me to email them the tc100 product literature and i did last week.They have not contacted me or followed back up at this time.What efforts were made to locate the electrode tip cleaner during the procedure? they used x-ray on a couple of occasions.Was this procedure converted to an open procedure? it was a thoracic case so it was an open procedure already.Are there any plans to locate the piece? they brought the patient back the next day and removed the product.Will the patient need to go under another surgical procedure to remove the electrode tip cleaner? see above.If yes, when is that procedure scheduled to take place? has taken place already.Was there any change in patient care as a result of this event? i have not heard anything positive or negative.What is the current patient status? they have not discussed with me.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: does the health care worker believe there is there an alleged deficiency of the device? where was the scratch pad placed throughout the procedure? was the adhesive backing utilized? how was it determined the scratch pad was left in the patient/? did the patient have any reaction from the scratch pad? what is the current patient status?.
 
Event or Problem Description
It was reported that during a thoracic procedure, an electrode tip cleaner was left in the patent.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/15/2020.Photo evaluation: new dean¿s evaluation of photos, ¿with limited information provided, we cannot provide the analysis result¿, ¿because the tc100 contains a radiopaque thread made with barium embedded.Therefore, that can be detected with x-rays if it fell into the human body¿.Additional information was requested, and the following was obtained: what is the current patient status? answer = the hospital does not want to disclose any further information.

Brand Name
TIP CLEANER
Common Device Name
TIP CLEANER
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key10941554
Report Number1721194-2020-00065
Device Sequence Number702563
Product Code GEI
UDI-Device Identifier10614559103944
UDI-Public10614559103944
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTC100
Device Catalogue NumberTC100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date12/15/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;